MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE MAS INSTRUMENTATION; STIMULATOR, NERVE

NUVASIVE, INC. NUVASIVE RELINE MAS INSTRUMENTATION; STIMULATOR, NERVE
Model Number 10000425
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Paralysis (1997)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received from the customer.No device was returned to nuvasive for evaluation; further, operative notes and/or radiograph images were not provided for review of usage/technique.A review of manufacturing records was unable to be performed as the lot information of the product involved in the event was not available.A definitive root cause was unable to be determined with the information provided.Labeling review: "potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection; damage to blood vessels, spinal cord or peripheral nerves; pulmonary emboli; loss of sensory and/or motor function.Potential risks identified with the use of this system, which may require additional surgery, include: paralysis." "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "packaging: devices should be carefully examined for completeness, and for lack of damage, prior to use.Damaged packages or products should not be used, and should be returned to nuvasive." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial posterior fixation procedure from t9 to l3.During the procedure, the surgeon experienced difficulties with tapping the pilot hole at the l1 pedicle.Multiple attempts were made, but were unsuccessful in creating the pilot hole.The surgeon opted to skip the l1 level and continue the procedure at the remaining levels.The surgery was completed with no further issues.Subsequently, the patient experienced paralysis of the left leg postoperatively.Ct and mri imaging was obtained to identify the cause of the paralysis, but no findings were identified.The surgeon is continuing to follow-up with the patient.No further patient impact was reported.No additional information is available.

Brand Name
NUVASIVE RELINE MAS INSTRUMENTATION
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key15611474
Report Number2031966-2022-00207
Device Sequence Number7374807
Product Code ETN
UDI-Device Identifier00887517511225
UDI-Public887517511225
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10000425
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Initial Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose